Table of Contents
ISRN Applied Mathematics
Volume 2011, Article ID 687343, 12 pages
http://dx.doi.org/10.5402/2011/687343
Research Article

Interval Estimation for Extreme Value Parameter with Censored Data

1Department of Mathematics, Millikin University, Decatur, IL 62522, USA
2Department of Mathematics, Illinois Wesleyan University, Bloomington, IL 61702, USA

Received 4 April 2011; Accepted 30 April 2011

Academic Editors: D. Kuhl and H. a. Larrondo

Copyright © 2011 Eun-Joo Lee et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The Weibull distribution is widely used in the parametric analysis of lifetime data. In place of the Weibull distribution, it is often more convenient to work with the equivalent extreme value distribution, which is the logarithm of the Weibull distribution. The main advantage in working with the extreme value distribution is that unlike the Weibull distribution, the extreme value distribution has location and scale parameters. This paper is devoted to a discussion of statistical inferences for the extreme value distribution with censored data. Numerical simulations are performed to examine the finite sample behaviors of the estimators of the parameters. These procedures are then applied to real-world data.